Percocet Withdrawl

How to overcome percocet withdrawl
6
taper - 100.0%
0
cold turkey - 0.0%

 
New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NickB_NoPercs
Regular Member


Date Joined Jan 2008
Total Posts : 20
   Posted 1/4/2008 3:46 AM (GMT -7)   
Hi Everyone:
 
I'm a married 46 y/o corporate professional who is was taking up tp 80mgs of percocet daily; 50 mg patches and pills (7.5/325) combined.  My issues started when I broke my left knee while running and the knee became arthritic in 2001.  Anyway, I had an issue with renewing my patches and decided that it's time to cut back.  Problem is, I have a 4 day buisness trip next week and there is no way I can go like I am feeling now.  I cut my pills in half and decided to do 1/2 pill every 3 hours for the first 3 days without patches; this is really hurting me now.  I have one patch and 200+ of cut pills (percocet 7.5/325); does anyone have any other suggestions?
 
Thx,
 
Nick

NickB_NoPercs
Regular Member


Date Joined Jan 2008
Total Posts : 20
   Posted 1/4/2008 6:24 AM (GMT -7)   
I understand if noone can provide medical advice; just saying this sucks big time and would do anything to make sure I have myself covered next week and continue with my taper.

Thx

NickB_NoPercs
Regular Member


Date Joined Jan 2008
Total Posts : 20
   Posted 1/4/2008 7:50 AM (GMT -7)   
OK...just realized something; I took 2 Exedrin gel caps and now am 3.5 hours without my usual taper dose. I'm going to shoot for as long as I can without taking another dose...I hope at least 6 hours becuase the Excedrin was supposed to last that long.

Thx,

Nic

Chutz
Veteran Member


Date Joined Jan 2005
Total Posts : 9090
   Posted 1/4/2008 10:39 AM (GMT -7)   
Hi Nic,

You are right to taper. Might be a little fast but never ever go cold turkey on narcotic meds! It's very dangerous as you can end up in convulsions or worse. I've cut down on my intake of pain meds and it hasn't been bad. Go slow and if your pain level is horrid then bump it up again. You need to have some quality to your life.

Hugs,
Chutzie
Co-Mod Fibromyalgia & Chronic Pain Forums
~~~
Fibromyalgia, Ulcerative Colitis, Insulin dependent diabetic, collapsed disk, dermatitis herpetiformus, osteo arthritis in spine and other locations.
***************

The only difference between genius and stupidity is that genius has it's limits. Albert Einstein: (1879-1955)


NickB_NoPercs
Regular Member


Date Joined Jan 2008
Total Posts : 20
   Posted 1/4/2008 10:57 AM (GMT -7)   
Thx Chutzie,

I actually made it 6 hours and 15 minutes before I took another 1/2 pill. I'll take 2 more Excedrin at 230 (1/2 later but offset timing on percs). Tomorrow, I hope I can bump the time between the percs to 8 hours...we'll see. Have minor shakes, runs, etc right now.

Nic

razzle51
Veteran Member


Date Joined Jan 2005
Total Posts : 763
   Posted 1/4/2008 12:21 PM (GMT -7)   
please consult a Dr. on this. Its just a phone call . that way you dont have to worry .

Syringomyelia T4-T10
Chiari Malformation
Decompression Surgery 1999
 
"Remember That Life Is Short!!!" Life is short, break the rules, Forgive quickly, Love truly, laugh uncontrolably, And never regret anything that made you smile. <!-- / sig -->
 

 
 
 



stenoman
Regular Member


Date Joined Jan 2008
Total Posts : 20
   Posted 1/4/2008 2:51 PM (GMT -7)   
Forgive all my mistakes and lack of message board savy..newbe here. I've got every horrific back problem known to man including a couple of failed surgeries. Lots of nerve roots being mashed...Headed into another weekend without meds and came across your site while googling for advice with upcoming withdrawals....I go through this every other month when the "system" treats me like a pusher or drug abuser and I go for several days until I can get a new perscription issued and filled. Just wanted to get into a discussion with folks who know my plight...I can handle the majority of the painful symptoms but the feeling that my skin is crawling and I want to jump out of my own skin is tortureous! (sp?) It might be exagerated due to the nature of my spine problems....I had similar sensations before a Cervicle 2-4 & Lumbar fusion with instrumentation. Any advice for remedies...usually three or four days between refills...
Thanks for listening.

Pete trips again!
Veteran Member


Date Joined Nov 2006
Total Posts : 1899
   Posted 1/4/2008 4:04 PM (GMT -7)   
Stenoman.
You don't say what you take or how often? I can't imagine going through what you do evey month. If you beleive you need more meds to get through the month why don't you tell your Dr. what you are going through or seek another more understanding Dr? You don't say how old you are or where you live and I know both of these issues can affect how a Dr, treats you. With your history of back problems I just find it hard to beleive your Dr. treats you this way unless you are already taking mega doses of narc's?
Your friend,
Pete

54 years old, Surgury, Radical Prostatectomy 8/20/03, PSA 6.6, Gleason 3 + 3 = 6, Adenocarcinoma extent (moderate) Stage & Margin:T2NOMX, No Metastases, Organ Confined, bone scan: Neg. Testosterone Theropy since 12/06. I am's what I am and that's all that I am!!! 


stenoman
Regular Member


Date Joined Jan 2008
Total Posts : 20
   Posted 1/7/2008 12:00 PM (GMT -7)   
Dear Pete,

Thanks for the reply and questions.. wish I didn't step,away for the weekend. That helps me develop a feel for how to best use the message board. FYI: regarding pain meds...I'm 50, moved back to the DC area after 30 years in Phoenix and I take 10 mg Oxycodon 325 APAP every 4 hours during the day....seldom any after retiring for the evening. I have a lot of nerve root impengement and several areas where the spinal cord itself gets mashed by the vertibrea if I move the wrong way or breathe :) The first surgery at the base of the brain stem and a couple cervicle vert was almost a miracle. Problems in that area had become so severe it was shutting my body down...voluntary and involuntarysytems were in trouble...sight vision breathing etc. Second surgery for lumbar area with same problems wasn't a success...I'm actually much worse. It's so bad most days I can't rely upon my spine to support my body. Very humiliating for a former athelete and husban/dad that wants to be operating at 100% for his family. So much for my sob story...it does feel good to state my case after so many years of internalizing. Thanks Pete...oh yeah...I live out in the country and commute to Washington DC...I think my harpers Ferry addres might work against me with the meds....I would much rather be healed than rely on meds but until then i guess I'll accept being treated like some low-life that abuses the system...doesn't jive with my professional life. Guess I know how it feels to be discriminated against. Dr also has me taking reurontin (sp) which is too tough for me and flexeril and cyclobenzine (sp) to control muscle spasms...nothing works very well but pain meds allow me to regain some level of function on my better days. You are so kind to take the time to consider my questions...hope my reply gives you a snap shot of my situation.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:20 PM (GMT -7)
There are a total of 2,733,372 posts in 301,110 threads.
View Active Threads


Who's Online
This forum has 151249 registered members. Please welcome our newest member, John's Mom.
268 Guest(s), 3 Registered Member(s) are currently online.  Details
ImStrongerThanPain, bluelyme, roisin86


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer